Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 190, NWS Raleigh, NC

June 27, 2011Johnston County, Nash County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2011, 2:49 PM EDT for Johnston County, Nash County, Wilson County, North Carolina. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 2:49 PM EDT (18:49 UTC)
Expired
Jun 27, 2011, 3:45 PM EDT
In force
56 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 29 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:01 PM EDTTSTM WND DMGBailey, NCTREE DOWN NEAR BAILEY
Jun 27, 3:31 PM EDTTSTM WND DMG2 Nw Wilson, NCTREE DOWN ON HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 1:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2020 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WUUS52 KRAH 271849
SVRRAH
NCC101-127-195-271945-
/O.NEW.KRAH.SV.W.0190.110627T1849Z-110627T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 345 PM EDT

* AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM EMIT TO COATS
  CROSSROADS...OR ALONG A LINE EXTENDING FROM LINWOOD TO 13 MILES
  NORTHEAST OF LILLINGTON...MOVING SOUTHEAST AT 10 MPH. QUARTER SIZED
  HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FLOWERS...
  BENSON...
  SMITHFIELD...FOUR OAKS...
  SELMA...
  MICRO...PINE LEVEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN...
THUNDER OR LIGHTNING. TAKE COVER NOW. DO NOT WAIT FOR THE SOUND OF
THUNDER BEFORE SEEKING SHELTER. GO INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3558 7798 3559 7806 3542 7816 3535 7816
      3532 7826 3528 7831 3525 7841 3526 7849
      3545 7862 3552 7870 3571 7846 3581 7825
      3573 7821 3596 7796 3590 7781 3586 7783
      3584 7778
TIME...MOT...LOC 1849Z 303DEG 10KT 3573 7826 3549 7860

$$

ELLIS
1 follow-up statement
018 
WWUS52 KRAH 271916
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT MON JUN 27 2011

NCC101-271925-
/O.CAN.KRAH.SV.W.0190.000000T0000Z-110627T1945Z/
JOHNSTON NC-
316 PM EDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR JOHNSTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3559 7797 3560 7812 3571 7816 3573 7819
      3573 7821 3575 7819 3575 7824 3580 7824
      3576 7822 3576 7818 3581 7824 3576 7817
      3596 7796 3590 7782 3590 7781 3586 7783
      3584 7778
TIME...MOT...LOC 1915Z 303DEG 10KT 3569 7819 3545 7853

$$

NCC127-195-271945-
/O.CON.KRAH.SV.W.0190.000000T0000Z-110627T1945Z/
WILSON NC-NASH NC-
316 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHERN NASH AND WESTERN WILSON COUNTIES...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF BAILEY TO 32 MILES
SOUTHWEST OF LUCAMA...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF LINWOOD TO 11 MILES WEST OF SMITHFIELD...MOVING
SOUTHEAST AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SIMS...WILSON...
SHARPSBURG...NEW HOPE...ELM CITY AND BLACK CREEK.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3559 7797 3560 7812 3571 7816 3573 7819
      3573 7821 3575 7819 3575 7824 3580 7824
      3576 7822 3576 7818 3581 7824 3576 7817
      3596 7796 3590 7782 3590 7781 3586 7783
      3584 7778
TIME...MOT...LOC 1915Z 303DEG 10KT 3569 7819 3545 7853

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:45 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 27, 2:45 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT MON JUN 27 2011

.SYNOPSIS...
AN UNSETTLED WEATHER PATTERN CAN BE EXPECTED ACROSS CENTRAL NORTH
CAROLINA THROUGH WEDNESDAY. A FRONT WILL CROSS THE REGION WEDNESDAY
NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 220 PM MONDAY...

SCATTERED SEVERE STORMS IN RDU VICINITY FORMED/FEEDING ALONG A TIGHT
MOISTURE/INSTABILITY GRADIENT THAT EXTENDS WEST-EAST OVER THE
NORTHERN PIEDMONT. INITIATION AIDED BY INTENSE INSOLATION AS WELL AS
APPROACH OF MID LEVEL SHEAR AXIS DROPPING SLOWLY SWD FROM SOUTHERN
VA. BEST MOISTURE/INSTABILITY STILL LIES ACROSS THE SOUTHERN
PIEDMONT-SANDHILLS-SOUTHERN-CENTRAL COASTAL PLAIN SO EXPECT STORMS
TO MIGRATE SWD INTO THIS REGION THROUGH THE REMAINDER OF THE
AFTERNOON INTO THE EVENING. ALSO...SHORT TERM MODEL GUIDANCE HAS
BEEN CONSISTENT IN THEIR DEPICTION OF A MID LEVEL TROUGH LIFTING NE
INTO THE REGION FROM THE SW THIS EVENING. THIS FEATURE SHOULD CAUSE
SCATTERED CONVECTION TO PERSIST THROUGH MOST OF THE EVENING INTO THE
OVERNIGHT HOURS. MIN TEMPS TONIGHT VERY FROM MID-UPPER 60S IN AREAS
THAT EXPERIENCED HEAVY RAIN TO THE LOWER 70S ELSEWHERE.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AS OF 250 PM MONDAY...

MODEL GUIDANCE CONTINUES TO DEPICT A MID LEVEL TROUGH DROPPING SEWD
INTO CENTRAL NC FROM THE VA MOUNTAINS TUESDAY AFTERNOON. GFS APPEARS
TO SUFFER FROM CONVECTIVE FEEDBACK AND IS A FEW HOURS SLOWER
COMPARED TO THE SLIGHTLY FASTER NAM AND ECMWF. MID LEVEL TROUGH A
BIT SHARPER...SUGGESTING BETTER LOW-MID LEVEL CONVERGENCE AHEAD OF
THIS FEATURE. THUS...SHOULD SEE SCATTERED CONVECTION START BY LATE
MORNING-EARLY AFTERNOON IN THE NORTHERN PIEDMONT THEN PROGRESS
EAST-SE ACROSS THE REGION. TROUGH SLOW TO LIFT OUT SO SCATTERED
CONVECTION SHOULD PERSIST ALONG AND EAST OF HIGHWAY 1 WELL INTO THE
NIGHT. STILL A BIT UNCERTAIN ON SEVERE POTENTIAL AS EXTENSIVE
MORNING CLOUDINESS WILL LIKELY LIMIT INSOLATION. WHILE SHEAR WILL BE
A LITTLE BETTER THAN THIS AFTERNOON...STILL NOT TO THE THRESHOLD FOR
ORGANIZED SEVERE STORMS. THUS...EXPECT A FEW MORE SHOWERS AND STORMS
TUESDAY INTO TUESDAY NIGHT BUT NOT OVERLY CONFIDENT ON SEVERE
POTENTIAL. WHILE HEAVY RAIN WILL ACCOMPANY THE SHOWERS AND
STORMS...ENOUGH WESTERLY WIND THROUGH THE COLUMN TO CAUSE STORMS TO
MOVE STEADILY (15-20 MPH) TO THE EAST. STILL...LOCALIZED FLOODING
POSSIBLE IN URBAN/POOR DRAINAGE AREAS.

TEMPS TUESDAY DEPENDENT ON DEGREE OF CLOUDINESS IN THE MORNING. RH
CROSS SECTIONS SUGGEST SOME PARTIAL SUN POSSIBLE MID-LATE MORNING
INTO EARLY AFTERNOON BEFORE CONVECTION FIRES. TRIMMED MAX TEMPS A
DEGREE OR TWO FROM PREVIOUS FORECAST. IF CONSIDERABLE CLOUDINESS
REALIZED TUESDAY MORNING...MAX TEMPS MAY END UP STILL BEING A
CATEGORY TOO WARM.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 200 PM MONDAY...

THE MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY ARE PROGGED TO
SLOWLY MOVE ACROSS CENTRAL NC ON WEDNESDAY AND THEN EVENTUALLY OFF
THE CAROLINA COAST BY EARLY THURSDAY MORNING. AS SUCH...PRECIP WILL
BE TAPERING OFF FROM WEST TO EAST THROUGHOUT THE DAY ON WEDNESDAY...
WITH ONLY SLIGHT CHANCE POPS EXPECTED FOR THE EASTERN HALF OF THE
FORECAST AREA BY WEDNESDAY AFTERNOON/EARLY EVENING. BEHIND THE
BOUNDARY...A NORTHWEST FLOW ALOFT WILL TRANSPORT DRIER AIR INTO THE
REGION WEDNESDAY NIGHT AND WITH CLEARING SKIES A COOLER (RELATIVE TO
CONDITIONS WE HAVE BEEN EXPERIENCING) NIGHT CAN BE EXPECTED.

BY THURSDAY MORNING...SURFACE HIGH PRESSURE BUILDING OVER THE GREAT
LAKES/NEW ENGLAND IS EXPECTED TO PUSH THE SURFACE FRONT WELL SOUTH
OF FORECAST AREA. THEREFORE...DRIER WEATHER IS EXPECTED TO CONTINUE
THROUGH AT LEAST THE END OF THE WEEK AS FORECAST SOUNDINGS SHOW THE
COLUMN DRYING OUT...AS HIGH PRESSURE BUILDS IN AND PERSISTS BOTH AT
THE SURFACE AND ALOFT.

AS MID LEVEL HIGH PRESSURE REMAINS OVER THE SOUTHEAST...OUR FLOW
ALOFT WILL REMAIN OUT OF A NORTHWESTERLY DIRECTION THROUGH MUCH OF
THE WEEKEND. THEREFORE...PRECIP CHANCES ARE GOING TO DEPEND ON ANY
PASSING UPPER LEVEL DISTURBANCES...WHICH ARE NEARLY IMPOSSIBLE TO
ACCURATELY PREDICT THIS FAR OUT. THEREFORE...WILL MAINTAIN THE
CURRENT FORECAST THINKING OF ISOLATED TO SCATTERED DIURNAL
CONVECTION BEING POSSIBLE EACH AFTERNOON/EARLY EVENING ON SATURDAY
AND SUNDAY AS MOISTURE WILL BE SLOWLY INCREASING ACROSS THE REGION.

ANOTHER FRONT LOOKS TO APPROACH THE REGION BY LATE THIS WEEKEND OR
EARLY NEXT WEEK...WHICH WOULD BRING ANOTHER SHOT OF PRECIP TO THE
REGION. HOWEVER...WILL NOT GO ANY HIGH THAN SLIGHT CHANCE SINCE THIS
IS DAY 7/8 TIME FRAME.

TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE THE SEASONAL
NORMS THROUGHOUT THE PERIOD...WITH THE WARMEST TEMPS EXPECTED BY THE
WEEKEND.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
AS OF 1010 AM...

OVERNIGHT/EARLY MORNING CONVECTION HAS EXITED THE REGION OR
DIMINISHED. IN ITS WAKE...SKY CONDITIONS VARIED FROM MOSTLY CLEAR TO
VARIABLY CLOUDY. PER OBSERVATIONS AND VISIBLE IMAGERY...POCKETS OF
LOW STRATUS WERE OCCURRING NEAR THE VIRGINIA BORDER WHILE PATCHES OF
MID LEVEL CLOUDS WERE OBSERVED OVER THE SANDHILLS AND COASTAL
PLAIN.

CONVECTION SHOULD RE-DEVELOP THIS AFTERNOON...ESPECIALLY IN THE
SANDHILLS AND COASTAL PLAIN WHERE LOW LEVEL INSTABILITY WILL BE
HIGHEST. THIS WILL LEAD TO AREAS OF MVFR CEILING/VISIBILITY IN
VICINITY OF THE CONVECTION. MAJORITY OF THE CONVECTION WILL DIMINISH
BY MIDNIGHT THOUGH A FEW SHOWERS/ISOLATED THUNDERSTORMS MAY LINGER
WELL PAST MIDNIGHT...ESPECIALLY NEAR THE SOUTH CAROLINA BORDER AND
OVER THE COASTAL PLAIN.

AN INCREASINGLY MOIST AND UNSTABLE AIR MASS OVER CENTRAL NORTH
CAROLINA WILL LEAD TO A CHANCE OF MAINLY AFTERNOON SHOWERS AND
STORMS AND EARLY MORNING STRATUS OR FOG TUESDAY AND AGAIN ON
WEDNESDAY. A WEAK FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. DRIER
MORE STABLE AIR WILL REDUCE THE THREAT FOR CONVECTION THURSDAY INTO
FRIDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...KRR
AVIATION...WSS
Hazardous weather outlook, Jun 27, 1:48 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
148 PM EDT MON JUN 27 2011

NCZ038-039-073-074-083-281000-
DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
148 PM EDT MON JUN 27 2011

...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT
IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ021>023-281000-
FORSYTH-GUILFORD-ALAMANCE-
148 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON
AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT
IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ010-011-026>028-040>043-075>078-084>086-088-089-281000-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-
MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
148 PM EDT MON JUN 27 2011

...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT
IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ007>009-024-025-281000-
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-
148 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY
AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS
SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES
AND WARNINGS.

In the hours before

Special weather statement, Jun 27, 1:56 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
156 PM EDT MON JUN 27 2011

NCZ022-023-040-271900-
ALAMANCE-CHATHAM-GUILFORD-
156 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHEAST
GUILFORD...NORTHWEST CHATHAM AND SOUTHERN ALAMANCE COUNTIES THROUGH
300 PM EDT...

AT 156 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTHWEST OF SNOW CAMP...OR ABOUT 10 MILES SOUTHWEST OF
BURLINGTON...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SNOW CAMP...
SUTPHIN...SAXAPAHAW.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3595 7926 3578 7930 3586 7955 3590 7955
      3590 7963 3602 7958 3604 7926
TIME...MOT...LOC 1756Z 283DEG 13KT 3595 7953

WSS
Local storm report, Jun 27, 2:14 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TSTM WND GST     3 NE LAKE WHEELER       35.73N  78.69W
06/27/2011  E62 MPH          WAKE               NC   TRAINED SPOTTER

            SKYWARN SPOTTER OBSERVED ESTIMATED WIND GUST 62 MPH AND
            PENNY SIZE HAIL.

&&

EVENT NUMBER RAH1100915

TDH
Special weather statement, Jun 27, 2:30 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT MON JUN 27 2011

NCZ089-271915-
SAMPSON-
230 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 315 PM EDT...

AT 230 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
IVANHOE...OR ABOUT 15 MILES SOUTHWEST OF WALLACE...MOVING NORTH AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HARRELLS.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
      3487 7851 3494 7815 3489 7814 3474 7819
      3472 7814 3472 7811 3470 7811 3468 7815
      3455 7825
TIME...MOT...LOC 1830Z 178DEG 15KT 3464 7822

WSS
Local storm report, Jun 27, 2:31 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     4 SW MONCURE            35.57N  79.13W
06/27/2011                   LEE                NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1100916

TDH
Local storm report, Jun 27, 2:37 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             2 ENE RALEIGH           35.82N  78.60W
06/27/2011  M1.00 INCH       WAKE               NC   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED QUARTER SIZE HAIL

&&

EVENT NUMBER RAH1100917

TDH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:51 PM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland54 min
Jun 26, 11:09 PM EDTSpecial Weather StatementRAHCumberland, Hoke66 min
Jun 26, 11:46 PM EDTSpecial Weather StatementRAHCumberland, Hoke89 min
Jun 27, 1:03 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Lee, Sampson87 min
Jun 27, 2:48 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Sampson87 min
Jun 27, 1:40 PM EDTSevere Thunderstorm WarningRAHWake50 min
Jun 27, 1:42 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake48 min
Jun 27, 1:45 PM EDTAreal Flood AdvisoryRAHWake3 hr
Jun 27, 1:56 PM EDTSpecial Weather StatementRAHAlamance64 min
Jun 27, 2:14 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake61 min
Jun 27, 2:23 PM EDTFlash Flood WarningRAHWake99 min
Jun 27, 2:30 PM EDTSpecial Weather StatementRAHBladen45 min
Jun 27, 2:31 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee42 min
Jun 27, 2:34 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash56 min
Jun 27, 2:35 PM EDTSevere Thunderstorm WarningRAHWake29 min
Jun 27, 2:38 PM EDTSevere Thunderstorm WarningRAHSampson24 min
Jun 27, 3:09 PM EDTSpecial Weather StatementRAHHalifax66 min
Jun 27, 3:20 PM EDTSpecial Weather StatementRAHDurham, Johnston, Orange, Wake55 min
Jun 27, 3:27 PM EDTSpecial Weather StatementRAHSampson63 min
Jun 27, 3:27 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wayne, Wilson63 min
Jun 27, 3:29 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash37 min
Jun 27, 3:44 PM EDTSpecial Weather StatementRAHEdgecombe61 min
Jun 27, 3:54 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax53 min
Jun 27, 3:57 PM EDTSevere Thunderstorm WarningRAHSampson38 min
Jun 27, 4:31 PM EDTAreal Flood AdvisoryRAHSampson119 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.